For about two years in the early ’90s I indulged in self-prescription of chloroquine because then, I lived in a mosquito infested environment which made me suffer constant malarial attacks. Could this be why I now suffer from severe pains around my pelvis and down my thighs to one of my knées? I make this guess as a layman because recently, following a malarial attack, I took a non-chloroquine anti-malarial and discovered that the drug also provided me with temporary relief from those pains.
I have not found any information that suggests pelvic/leg pain could be one such effect. In fact, the only conclusive data is on irreversible retinal damage, which is a known consequence of long-term or high dosage chloroquine use. If you have experienced difficulty reading or other visual problems, it may be worth getting screened.
Since your symptoms improved with taking another anti-malarial, it may be that you have some other infection or illness which responds to the anti-malarial drugs (which are known to be effective against other diseases – for example, artemisinin can be used to treat schistosomiasis, a parasitic worm infection). This is something you should discuss with your doctor, as chronic pelvic pain can have a variety of causes and is often misdiagnosed.